Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Is cough and upper respiratory symptoms due to lisinopril?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4498 Questions
I took 2 doses of lisinopril at 2.5 mg /d 11 and 10 days ago. I started to cough and sneeze with runny nose fatigue. Cough was dry but other times produced sputum which was usually clear. changed to cozaar 3.125 mg/d no change in symptoms by 2 days then stopped taking cough has gotten progressively worse was treated with ceftin . No change. Now have some wheezes on day 13 started on prednisone 20 mg/d. And antibiotic changed to doxycycline. Blood pressure 123/77 hr 60. Only other cardiac med i take is multaq 400 mg twice daily for parox. Afib which was occuring 1x/yr. now withoutproblems on multaq. I am 55 y/o male 6'2" 230 lbs. question is: is cough and upper respiratory symptoms due to the lisinopril or tracheobronchitis as ive been diagnosed with? Thx
Posted Thu, 9 Jan 2014 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 47 minutes later
Brief Answer: Tracheobronchitis is the cause Detailed Answer: Dear friend, Welcome to Health Care Magic It is very likely trachea-bronchitis… Lisinopril is an ACEI (Angiotensin Converting Enzyme Inhibitor) could cause a similar picture in some people. But it will disappear once the drug is withdrawn. The half-life of the drug is about 12 hours; the drug itself must have been completely eliminated from the system by 3 days. There is an old expression, “Post hoc ergo propter hoc”, meaning ‘after this, therefore because of this’ / It is natural to associate things with the immediate past / It is true – often, but not always. The class is notorious for such side effects… Even otherwise – in case of doubt – the benefit of doubt should be given and the drug should be stopped. The only sure way to confirm the role is to challenge again / to re-introduce the drug - to test. That SHOULD NOT BE DONE / IT IS RISKY – may lead to angioneurotic oedema and can be serious and disastrous. Hence you are absolutely right to consider it and stop it… Never try again, even it is not the cause / as in this situation!.. Good luck Take care Wishing all well God bless
Above answer was peer-reviewed by
Follow-up: Is cough and upper respiratory symptoms due to lisinopril? 28 minutes later
I was concerned I had laryngioedema because of the difficulty moving air and the dry hacking cough could this be the case? Thx
Answered by Dr. Anantharamakrishnan 7 minutes later
Brief Answer: Could be Detailed Answer: Hi Yes, probably a less severe form It is retrospective and speculative / but in this situation, it was very likely Regards
Above answer was peer-reviewed by
Follow-up: Is cough and upper respiratory symptoms due to lisinopril? 11 minutes later
Are there any treatments because those are my symptoms now? And I took the medicine about 2 wks ago thx again Sorry also wanted to let u know at my gps office today my ox sat was 96% And also is laryngoedema the same as angioneurotic edema thx again
Answered by Dr. Anantharamakrishnan 5 minutes later
Brief Answer: Already appropriate Detailed Answer: Hello You are in good hands Your treatment is appropriate and state of the art It is a question of time and things will be well keep following up All the best
Above answer was peer-reviewed by
Follow-up: Is cough and upper respiratory symptoms due to lisinopril? 7 minutes later
Sorry again just wanting some hints if I am having angioedema now or if I'm ok from that perspective thx again
Answered by Dr. Anantharamakrishnan 11 minutes later
Brief Answer: Not now Detailed Answer: Angioedema is short and self limiting If anything, you have cleared and way away... The problem now is viral and/or allergic Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor